Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 21, 2010, 5:59 PM CDT for Floyd County, Hale County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2010, 5:59 PM CDT (22:59 UTC)
- Expired
- Apr 21, 2010, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Floyd County, TX, Hale County, TX
The radar
The Lubbock radar (KLBB), 52 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 4:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:19 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 21, 4:19 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 419 PM CDT WED APR 21 2010 .UPDATE... WE HAVE EXPANDED LOW TSTM CHANCES INTO THE SW ZONES AND INCLUDED MENTION OF SVR FOR ALL AREAS. EVEN IN THE DRIER AIR-MASS TO THE SOUTHWEST OF THE BOUNDARY...INSTABILITY AND SHEAR APPEAR TO SUFFICIENT FOR A LOW ORDER SVR THREAT. IN ADDITION...THE FRONT MAY RETREAT INTO INTO OR NEAR THIS AREA IN THE EVENING AS LARGE SCALE LIFT ARRIVES FROM THE WEST. && .PREV DISCUSSION... /ISSUED 329 PM CDT WED APR 21 2010/ SHORT TERM... WITH PASSAGE OF UPPER RIDGE LINE THIS AFTERNOON...WE ARE SEEING INCREASING SOUTHWEST FLOW ALOFT WITH SLOW APPROACH OF THE UPPER LOW FROM THE SOUTHERN GREAT BASIN INTO THE SOUTHWEST. CUMULUS CLOUDS HAVE EXPLODED ACROSS THE ENTIRE SOUTHWEST AND EVEN IN DRIER AIR WEST OF THE DRYLINE. SURFACE FRONTAL BOUNDARY HAS ENDED UP FURTHER WEST THAN PROGGED BY THE PREVIOUS WRF/NAM...AND ALREADY WE ARE SEEING QUITE A FEW LIGHT SHOWERS AND LOW END THUNDERSTORMS FORMING OVER THE WESTERN SOUTH PLAINS AND ALONG A FEW PARTS OF THE BOUNDARY. CHANCE MENTION FOR THUNDER THIS EVENING...AND EXTENDED PAST MIDNIGHT AS DYNAMIC LIFT MAY CONTINUE WHILE LOW LEVEL MOISTURE SURGES BACK WEST TO THE NEW MEXICO LINE. STORMS THIS EVENING STILL LOOKING POTENTIALLY STRONG OR SEVERE WITH VERY GOOD SHEAR AND MODEST CAPES. WE ARE EXPECTING A FEW SUPERCELLS AND POTENTIALLY A CONVECTIVE WATCH AT SOME POINT LATE THIS AFTERNOON. LOW LIFTED CONDENSATION LEVELS WITH THE NORTHWEST-SOUTHEAST BOUNDARY SUGGEST A POSSIBLE THREAT FOR AT LEAST ISOLATED TORNADOES. STRONGER SOUTHWEST FLOW ON THURSDAY SHOULD SURGE DRYLINE TO THE EAST A BIT EARLIER LEAVING DRY AND MODESTLY WINDY OVER THE WESTERN COUNTIES AND POTENTIALLY A CONVECTIVELY ACTIVE DRY-LINE MOVING THROUGH EASTERN ZONES. SEVERE INDICES CONTINUE TO LOOK SOLID. FEW CHANGES FOR THURSDAY. RMCQUEEN LONG TERM... EXPECT STRONG/SEVERE ISOLATED/SCATTERED CONVECTION TO BE ONGOING TO BEGIN THE EXTENDED FORECAST THU EVENING. AS DISCUSSED ABOVE...THE FOCUS WILL BE ALONG A DRYLINE ACROSS THE CENTRAL TO EASTERN ZONES. HOWEVER...LARGE SCALE ASCENT WILL INCREASE INTO THE EVENING AND OVERNIGHT HOURS AS AN UPPER VORT MAX /ASSOCIATED WITH STRONG MID AND UPPER JET ROTATING AROUND THE APPROACHING SW UPPER LOW/ SLIDES ACROSS THE AREA. MAY SEE SOME HIGH BASED SHOWERS/STORMS ACROSS THE WESTERN ZONES WHERE LOW-LEVEL MOISTURE WILL BE SPARSE. INSTABILITY WILL BE LIMITED HERE...BUT COULD SEE SOME GUSTY WINDS WITH ANY STRONGER MID/UPPER LEVEL CORES. AS ASCENT SPREADS ACROSS THE RICHER MOISTURE...EXPECT MORE WIDESPREAD STORM ACTIVITY TO REDEVELOP...LIKELY NEAR THE EASTERN EDGE OF THE CAPROCK INTO THE ROLLING PLAINS LATE THURSDAY EVENING...PERHAPS EVOLVING INTO THE MCS BEFORE SHIFTING EAST OF THE AREA FRIDAY MORNING. DRIER AIR WILL THEN SPREAD ACROSS THE AREA BEHIND A PACIFIC FRONT...WITH STRONG SOUTHWESTERLY WINDS DEVELOPING DURING THE DAY FRIDAY. CURRENT INDICATIONS ARE THAT WINDS MAY APPROACH OR EXCEED ADVISORY LEVELS ACROSS MUCH OF THE CWA FRIDAY...AND IF THIS COMES TO FRUITION THIS COULD LEAD TO SOME BLOWING DUST ON THE CAPROCK TOO /ESPECIALLY CONSIDERING ALL THE FINE SILT LIKELY BROUGHT TO THE SURFACE BY THE RECENT RAINS/. THE PRIMARY UPPER TROUGH WILL THEN SWING THROUGH LATE FRIDAY. AS THE LIFT WITH THE SYSTEM APPROACHES...WE COULD SEE SOME HIGH BASED VIRGA SHOWERS ATTEMPT TO APPROACH FROM THE WEST LATE FRI AFTN...BUT MOISTURE LOOKS TOO LIMITED TO SUPPORT ANY MEANINGFUL POPS. NORTHWEST FLOW ALOFT WILL FOLLOW IN THE WAKE OF THE SYSTEM SAT...AND CONVECTION INITIATING ACROSS THE SANGRE DE CRISTO MNTS MAY ATTEMPT TO MAKE A RUN AT THE NORTHWEST ZONES SAT NIGHT...BUT LOW-LEVEL CONDITIONS DO NOT LOOK FAVORABLE FOR IT TO MAKE THE JOURNEY OFF THE HIGHER TERRAIN. A SIMILAR SITUATION MAY AGAIN EVOLVE SUNDAY. BY EARLY NEXT WEEK...A S/W TROUGH IS PROGGED TO DIVE THROUGH THE NORTHERN/CENTRAL HIGH PLAINS...WITH A COLD FRONT LIKELY DUE INTO THE SOUTH PLAINS SOMETIME MONDAY OR MONDAY NIGHT. MOISTURE LEVELS LOOK RATHER LOW IN ADVANCE OF THIS FRONT...SO PRECIP POTENTIAL ALSO APPEARS LOW WITH THE FROPA. PRECIP CHANCE MAY INCREASE A BIT BY NEXT TUE AS A WAA REGIME DEVELOPS ABOVE THE SFC RIDGE AND A WEAK DISTURBANCE APPROACHES FROM THE WEST...BUT CONFIDENCE ON THE LOCATION...TIMING AND EVOLUTION OF VARIOUS FEATURES ARE TOO GREAT TO INSERT A MENTION IN THE FORECAST JUST YET. TEMPERATURES BELOW SEASONAL AVERAGES LATE THIS WEEK WILL SLOWLY CLIMB TOWARD OR ABOVE AVERAGE BY SUN/MON BEFORE THE NEXT COLD FRONT KNOCKS US BACK BELOW AVERAGE EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 51 76 37 64 38 / 40 20 30 10 10 TULIA 54 76 42 67 41 / 40 30 30 10 10 PLAINVIEW 55 78 42 69 42 / 40 20 30 10 10 LEVELLAND 56 79 43 69 44 / 30 20 30 10 10 LUBBOCK 58 80 47 71 44 / 40 20 30 10 10 DENVER CITY 56 78 42 68 43 / 40 20 30 10 10 BROWNFIELD 56 79 44 71 45 / 40 20 30 10 10 CHILDRESS 57 79 51 73 46 / 40 50 50 10 10 SPUR 58 82 49 74 46 / 40 30 50 10 10 ASPERMONT 59 81 54 77 50 / 40 40 60 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Apr 21, 11:42 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1142 AM CDT WED APR 21 2010 TXZ021>044-221645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1142 AM CDT WED APR 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES TODAY ACROSS THE ROLLING PLAINS...EXTREME SOUTHERN PANHANDLE AND NORTHEAST SOUTH PLAINS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EVENING NEAR A RETREATING FRONTAL BOUNDARY. CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF SUPERCELL STORMS. THE MOST LIKELY AREAS TO EXPERIENCE SEVERE WEATHER TODAY WILL BE ALONG AND EAST OF THE BOUNDARY...GENERALLY EAST OF A LINE FROM DIMMITT...TO LUBBOCK...TO POST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A THREAT OF SEVERE THUNDERSTORMS WILL EXIST THURSDAY AFTERNOON AND EVENING GENERALLY ALONG AND EAST A DRYLINE THAT WILL PUSH FROM THE I-27 CORRIDOR EASTWARD. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...WITH AN ISOLATED TORNADO ALSO POSSIBLE. WESTERLY WINDS BEHIND THIS STORM SYSTEM MAY APPROACH ADVISORY LEVELS ACROSS MUCH OF THE AREA FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN STORM SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY AND AGAIN ON THURSDAY.
In the hours before
Special weather statement, Apr 21, 4:52 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 452 PM CDT WED APR 21 2010 TXZ029-035-212230- HALE-LUBBOCK- 452 PM CDT WED APR 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN LUBBOCK AND HALE COUNTIES... AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING NEAR ABERNATHY MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF MODERATE DOWNPOURS ARE ALL POSSIBLE WITH THIS STORM. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MCZ
Special weather statement, Apr 21, 5:10 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 510 PM CDT WED APR 21 2010 TXZ036-212245- CROSBY- 510 PM CDT WED APR 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CROSBY COUNTY... AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF CROSBYTON...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. PERSONS IN THE PATH OF THIS STORM SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. MCZ
Special weather statement, Apr 21, 5:45 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 545 PM CDT WED APR 21 2010 TXZ030-036-212315- CROSBY-FLOYD- 545 PM CDT WED APR 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CROSBY AND SOUTHERN FLOYD COUNTIES... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTH OF FLOYDADA...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GUSTS UP TO 40 MPH...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. PERSONS IN THE PATH OF THIS STORM SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:32 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 43 min |
| Apr 20, 9:04 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 41 min |
| Apr 21, 5:15 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 45 min |
| Apr 21, 6:07 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 23 min |
| Apr 21, 6:30 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 45 min |
| Apr 21, 6:50 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.